Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

May 31, 2021Lincoln County, Wisconsin

NWS Green Bay, WI issued this special weather statement at May 31, 2021, 3:39 PM CDT for Lincoln County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 3:39 PM CDT (20:39 UTC)
Expired
May 31, 2021, 4:45 PM CDT
In force
66 min
Issued by
NWS Green Bay, WI

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 142 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS83 KGRB 312039
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
339 PM CDT Mon May 31 2021
 
WIZ018-019-312145-
Langlade WI-Lincoln WI-
339 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
NORTHWESTERN LANGLADE COUNTIES UNTIL 445 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birch Trails Girl Scout Camp, or 22 miles southwest of Rhinelander,
moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Parrish, Otter Lake Campground, Summit Lake, Gleason, Dudley, Kelly
Lynn Bog Natural Area, Kempster, Bloomville, Koepenick and Bavaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4525 8966 4546 8966 4547 8920 4526 8914
TIME...MOT...LOC 2039Z 261DEG 17KT 4534 8960 

$$
Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 31, 2:55 PM CDT, 44 minutes earlier.

Area forecast discussion, May 31, 2:55 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
255 PM CDT Mon May 31 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 255 PM CDT Mon May 31 2021

For this afternoon/evening, isolated to scattered showers and
storms will continue across northern WI, then spread south/east
through the area during the late afternoon and early evening.
Activity having a hard time getting organized due to weak bulk
shear (weakening from west to east as the shortwave over Lake
Superior tracks east) and weak/weakening convergence away from
any lake breeze boundary. Starting to see some agitated cumulus
along the boundary, but not robust yet. MUCAPEs have climbed to
between 700-1200 J/kg over parts of central and north central WI,
with much lower values in the Fox Valley and lake shore due to the
lower dewpoints. Steep low level lapse rates were noted with
modest mid-level lapse rates of around 6.5-7 C/km. The low wet
bulb heights of 6000-7000 feet will continue to favor hail
producing storms, with the strongest possibly producing some
severe hail. Some gusty winds will be possible too, but
diminishing wind fields will limit the damaging wind potential.
Locally heavy rainfall is expected where the storms train over the
same location. The activity will encounter less instability and
less moisture as it heads east, especially near/after sunset, so
much of the activity looks to wane by 03-04z.

For late evening/overnight, skies will at least partially clear
out as the trough and front exit the area. Light winds, recent
rainfall and mostly clear skies will lead to some fog development,
especially where the heavier rain falls. Lows look to fall into
the middle 40s to lower 50s for most spots.

For Tuesday, look for any fog to burn off in the early morning
hours, with partly to mostly sunny skies expected to start the
day. A few more clouds will develop through the day. Weak high
pressure looks to keep things dry, along with limited moisture,
but can't rule out a stray shower along the remnant outflow
boundary and/or lake breeze. A couple models showing some fog on
Lake Michigan during the day, but not sure if dewpoints will be
high enough to generate fog over the water. Will wait to see how
dewpoints respond after the rainfall and the system passes before
adding any lake fog. Temps will be very spring-like and will
return to a little above normal readings, with most spots seeing
highs in the 70s, except cooler near the shores of Lake Michigan.

.LONG TERM...Tuesday Night Through Monday
Issued at 255 PM CDT Mon May 31 2021

A weak upper trough will cross the region Wednesday into Thursday,
but most of the energy will pass south of GRB CWA. Despite the
lack of significant forcing, there may be enough afternoon
instability to support isolated/scattered showers and thunderstorms.

An upper level ridge will build over the western Great Lakes
region late in the week, and this will help to suppress convective
development. The ridge is expected to shift east by Sunday and
Monday, resulting in the development of deep southerly flow,
increasing moisture (PWATs exceeding 1.5 inches), and a renewed
chance of thunderstorms.

Temperatures are expected to gradually rise through the week,
reaching well into the 80s by the weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1243 PM CDT Mon May 31 2021

Look for isolated to scattered shower and storms to push across
the area this afternoon and early evening as an upper level trough
and weak cold front swing across the region, ending northwest to
southeast by around 03z. The strongest storms could produce hail
and surface wind gusts over 40 knots. Outside of the convection,
VFR conditions are expected into the evening.

Skies will at least partially clear out behind the trough/front,
with some ground fog expected to develop in the late evening and
overnight hours. Decided to go with some prevailing groups for
IFR/MVFR VSBYs, but some LIFR/VLIFR maybe be needed in the 08-12z
timeframe. The fog will burn off early Tuesday morning. Then,
good flying weather are expected the rest of Tuesday with only
some late morning and afternoon cumulus clouds. A stray shower
cannot be ruled out over central or eastern WI in the afternoon
along a lake breeze and remnant outflow boundary but VFR
conditions are expected to prevail. Winds will be southwest
today, with a few gusts of 10-20 kts, then winds become light and
variable tonight into Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Bersch
LONG TERM......Kieckbusch
AVIATION.......Bersch
Hazardous weather outlook, May 31, 2:41 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
241 PM CDT Mon May 31 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
241 PM CDT Mon May 31 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are expected through early
evening, especially across central and northern Wisconsin. There
is a marginal risk of severe storms with large hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a small chance of thunderstorms Wednesday into Thursday,
and again Sunday into Monday. It is too early to determine the
severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

LMZ521-522-541>543-011945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
241 PM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms may pose a hazard to mariners through this evening,
especially north of Sturgeon Bay. A few of the stronger storms
could contain hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a small chance of thunderstorms Wednesday into Thursday,
and again next Monday. Any storms that develop will pose a hazard
to mariners.

Bersch/Kieckbusch

In the hours before

Special weather statement, May 31, 2:11 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
211 PM CDT Mon May 31 2021

WIZ005-010-312015-
Vilas WI-Oneida WI-
211 PM CDT Mon May 31 2021

...STRONG THUNDERSTORMS MOVING OVER SOUTHERN VILAS AND NORTHERN
ONEIDA COUNTIES UNTIL 315 PM CDT...

At 209 PM CDT, Doppler radar was tracking strong thunderstorms over
north-central Wisconsin. The strongest storm was located 7 miles
northwest of Rainbow Flowage, or 19 miles west of Eagle River,
moving east at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Eagle River, Lac Du Flambeau, Squirrel Lake, Rainbow Flowage,
Minocqua, Arbor Vitae, Three Lakes, Woodruff, Sugar Camp and Lake
Tomahawk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4596 8905 4567 8905 4585 9003 4598 8995
      4598 8993 4601 8993 4607 8989
TIME...MOT...LOC 1909Z 282DEG 24KT 4592 8966

Kallas
Local storm report, May 31, 2:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             MINOCQUA                45.86N 89.69W
05/31/2021  M0.25 INCH       ONEIDA             WI   PUBLIC

            VIA SOCIAL MEDIA

&&

TIMMU
Local storm report, May 31, 2:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 N THREE LAKES         45.83N 89.16W
05/31/2021  E0.88 INCH       ONEIDA             WI   TRAINED SPOTTER

0244 PM     HAIL             SUGAR CAMP              45.78N 89.30W
05/31/2021  M1.00 INCH       ONEIDA             WI   PUBLIC

&&

TIMMU
Special weather statement, May 31, 3:03 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
303 PM CDT Mon May 31 2021

WIZ005-010>012-312100-
Vilas WI-Florence WI-Oneida WI-Forest WI-
303 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...
SOUTHEASTERN VILAS...WESTERN FLORENCE AND NORTHEASTERN ONEIDA
COUNTIES UNTIL 400 PM CDT...

At 301 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles west of Headwaters Wilderness, or 11 miles
southeast of Eagle River, moving east at 20 mph. Other strong
thunderstorms were moving through northern Forest County.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Phelps, Tipler, Popple River, Headwaters Wilderness, Kentuck Lake
Campground, North Otter Creek Natural Area, Wisconsin Slough Natural
Area, Three Lakes, Argonne and Hiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

Boaters and fishermen should get off of lakes and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
      4603 8873 4601 8872 4601 8868 4599 8867
      4599 8862 4602 8860 4601 8859 4602 8857
      4601 8850 4599 8849 4600 8846 4558 8866
      4568 8933 4612 8905
TIME...MOT...LOC 2001Z 284DEG 17KT 4580 8911

Kieckbusch
Local storm report, May 31, 3:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             3 E LAKE TOMAHAWK       45.82N 89.54W
05/31/2021  U0.75 INCH       ONEIDA             WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, May 31, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
339 PM CDT Mon May 31 2021

WIZ018-019-312145-
Langlade WI-Lincoln WI-
339 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
NORTHWESTERN LANGLADE COUNTIES UNTIL 445 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Birch Trails Girl Scout Camp, or 22 miles southwest of Rhinelander,
moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Parrish, Otter Lake Campground, Summit Lake, Gleason, Dudley, Kelly
Lynn Bog Natural Area, Kempster, Bloomville, Koepenick and Bavaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Green Bay.

&&

LAT...LON 4525 8966 4546 8966 4547 8920 4526 8914
TIME...MOT...LOC 2039Z 261DEG 17KT 4534 8960

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:20 PM CDTSpecial Weather StatementGRBFlorence85 min
May 31, 1:38 PM CDTSpecial Weather StatementGRBVilas67 min
May 31, 2:11 PM CDTSpecial Weather StatementGRBOneida64 min
May 31, 3:03 PM CDTSpecial Weather StatementGRBForest57 min
May 31, 3:27 PM CDTSevere Thunderstorm WarningGRBForest, Oneida48 min
May 31, 3:57 PM CDTSpecial Weather StatementGRBVilas63 min
May 31, 4:12 PM CDTSpecial Weather StatementGRBForest, Langlade, Marinette63 min
May 31, 4:21 PM CDTSpecial Weather StatementGRBLincoln54 min
May 31, 5:00 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida45 min
May 31, 5:07 PM CDTSpecial Weather StatementGRBLanglade, Marinette, Menominee53 min
May 31, 5:22 PM CDTSpecial Weather StatementGRBMarinette38 min
May 31, 5:29 PM CDTSpecial Marine WarningGRB61 min
May 31, 5:35 PM CDTSpecial Weather StatementGRBDoor55 min
May 31, 5:42 PM CDTSpecial Weather StatementGRBLincoln63 min
May 31, 5:58 PM CDTSpecial Weather StatementGRBKewaunee, Menominee, Oconto, Shawano62 min
May 31, 6:07 PM CDTSpecial Weather StatementGRBMarathon38 min
May 31, 6:10 PM CDTSpecial Weather StatementGRBWood50 min
May 31, 6:19 PM CDTSpecial Marine WarningGRB41 min
May 31, 6:32 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood43 min
May 31, 6:43 PM CDTSpecial Marine WarningGRB92 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.